Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 147, NWS Raleigh, NC

June 20, 2011Chatham County, Durham County, Wake County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 20, 2011, 1:09 AM EDT for Chatham County, Durham County, Wake County, North Carolina. It was in force for 51 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2011, 1:09 AM EDT (05:09 UTC)
Expired
Jun 20, 2011, 2:00 AM EDT
In force
51 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Chatham County, NC, Durham County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 34 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 1:20 AM EDTTSTM WND DMG2 E Cary, NCONE TREE WAS REPORTED DOWN ON A HOUSE ALONG EAST PARK STREET NEAR URBAN DRIVE.
Jun 20, 1:25 AM EDTHAIL 12 Wsw Carpenter, NCQUARTER SIZE HAIL IN WESTERN CARY.
Jun 20, 1:30 AM EDTTSTM WND DMG2 Nne Raleigh, NCONE TREE WAS REPORTED DOWN ACROSS HARDIMONT ROAD NEAR QUAIL HOLLOW DRIVE.
Jun 20, 1:36 AM EDTTSTM WND GST 504 E Cary, NCESTIMATED 50 MPH WIND GUST NEAR HILLSBOROUGH STREET AND WOLF WOOD DRIVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 5.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-370 J/kg
Mixed-layer LCL
1794 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

241 
WUUS52 KRAH 200509
SVRRAH
NCC037-063-183-200600-
/O.NEW.KRAH.SV.W.0147.110620T0509Z-110620T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
109 AM EDT MON JUN 20 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHERN DURHAM COUNTY IN CENTRAL NORTH CAROLINA
  WAKE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 200 AM EDT

* AT 107 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER FEARRINGTON...OR 8 MILES NORTHEAST OF
  PITTSBORO...MOVING EAST AT 40 MPH. QUARTER SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CARPENTER...
  MORRISVILLE...APEX...
  CARY...RDU INTERNATIONAL AIRPORT...
  RALEIGH...
  NEW HOPE...
  KNIGHTDALE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3582 7834 3558 7863 3563 7919 3586 7921
      3587 7916 3586 7902 3589 7901 3598 7843
TIME...MOT...LOC 0509Z 268DEG 35KT 3578 7903

$$

GIH
2 follow-up statements
864 
WWUS52 KRAH 200530
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
130 AM EDT MON JUN 20 2011

NCC037-063-183-200600-
/O.CON.KRAH.SV.W.0147.000000T0000Z-110620T0600Z/
CHATHAM NC-DURHAM NC-WAKE NC-
130 AM EDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM EDT
FOR WAKE...SOUTHERN DURHAM AND NORTHEASTERN CHATHAM COUNTIES...

AT 127 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM... LOCATED NEAR CARY...MOVING EAST AT 
40 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... LAKE WHEELER...
RALEIGH...GARNER...FALLS LAKE...NEW HOPE...KNIGHTDALE AND ROLESVILLE.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3597 7843 3582 7834 3558 7863 3563 7907
      3590 7897 3598 7843
TIME...MOT...LOC 0530Z 268DEG 35KT 3578 7877

$$

GIH
778 
WWUS52 KRAH 200555
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
155 AM EDT MON JUN 20 2011

NCC037-063-183-200605-
/O.EXP.KRAH.SV.W.0147.000000T0000Z-110620T0600Z/
CHATHAM NC-DURHAM NC-WAKE NC-
155 AM EDT MON JUN 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR WAKE...SOUTHERN DURHAM AND
NORTHEASTERN CHATHAM COUNTIES EXPIRES AT 200 AM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING WILL BE ALLOWED TO EXPIRE. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3597 7843 3582 7834 3558 7863 3563 7907
      3590 7897 3598 7843
TIME...MOT...LOC 0555Z 268DEG 35KT 3579 7847

$$

GIH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 10:07 PM EDT, 3 hours 2 minutes earlier.

Area forecast discussion, Jun 19, 10:07 PM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1007 PM EDT SUN JUN 19 2011

.SYNOPSIS...
DISTURBANCES IN THE WEST TO NORTHWEST FLOW ALOFT WILL CONTINUE TO
AFFECT OUR REGION THROUGH MONDAY. A WEAK COLD FRONT WILL MOVE SOUTH
INTO OUR REGION MONDAY AND BECOME NEARLY STATIONARY TO OUR SOUTH
TUESDAY.

&&

.NEAR TERM /THROUGH MONDAY NIGHT/...
AS OF 1007 PM SUNDAY...

INTERESTINGLY TONIGHT... AS IN A FEW NIGHTS AGO... THE DEW POINTS
OVER A PORTION OF OUR REGION INCLUDING THE RALEIGH-DURHAM ASOS WERE
THE LOWEST OF ANY REPORTED ALONG THE ENTIRE EASTERN SEABOARD. THIS
IS PARTLY DUE TO THE CURRENT DROUGHT BUT ALSO IN PART DUE TO THE
PREDOMINATE WESTERLY FLOW AND DRY AIR EAST OF THE APPALACHIANS (IN
THE CURRENT WNW FLOW ALOFT PATTERN). THE LATEST DEW POINTS RANGED IN
THE UPPER 50S TO MID 60S OVER OUR REGION. THIS IS IN STARK CONTRAST
TO THE LOWER 70S OBSERVED JUST TO OUR SOUTH... SOUTHWEST... WEST...
NORTHWEST... AND NORTH. UPSTREAM... YET ANOTHER MCS WAS DEVELOPING
OVER MIDDLE EASTERN TENNESSEE AS THE AIR MASS OVER TENNESSEE WAS
VOLATILE WITH MLCAPES NEAR 4000 J/KG. CONTRAST THAT WITH LESS THAN
200 J/KG MLCAPE OBSERVED AT GREENSBORO (00Z THIS EVENING).

THE MCS OVER EASTERN TENNESSEE SHOULD BE STEERED FROM 300 DEGREES AT
NEAR 30KT. THIS WOULD TAKE THE MCS MORE SOUTHWARD THAN EASTWARD...
AND THEREFORE IT MAY ONLY CLIP OUR FAR SW COUNTIES (STANLY/ANSON)
JUST AFTER MIDNIGHT THROUGH 300 AM. THE PLUME OF DEEP MOISTURE
FEEDING THE INSTABILITY GRADIENT IS SIGNIFICANT TO MAINTAIN OR
INCREASE THE CURRENT MCS OVER EASTERN TN. THIS GRADIENT RUNS
GENERALLY FROM KNOXVILLE SE TO NEAR CHARLOTTE TO NEAR MYRTLE BEACH
SC. THIS IS WHERE THE MCS WILL MOST LIKELY TRACK... IF NOT FURTHER
SOUTH TOWARD THE MOST UNSTABLE AIR FEEDING INTO THE MCS.

MUCH WEAKER CONVECTIVE ACTIVITY HAS BEEN DEVELOPING OVER WVA
EXTENDING EAST INTO THE SHENANDOAH VALLEY OF VA. THIS ACTIVITY IS
ASSOCIATED WITH A WEAK H85 LOW OVER OHIO/WVA... WITH THE H85 WARM
FRONT EXTENDING SE ACROSS VA. A WEAK COLD FRONT STRETCHED SW ACROSS
KY. THE CONVECTIVE ACTIVITY HAS BEEN FORMING INTO A SW-NE ORIENTED
LINE OVER SE WVA. THIS LINE HAS BEEN MOVING ESE AND IF IT CONTINUES
TO HOLD TOGETHER IT WOULD POTENTIALLY AFFECT OUR NORTHERN ZONES LATE
TONIGHT. CURRENT CONVECTIVE PARAMETERS EXCEPT FOR THE ROBUST LAPSE
RATES SUGGEST WEAKENING OF THIS LINE AS IT APPROACHES WELL AFTER
1200 AM (WHEN THE NOCTURNAL COOLING CYCLE WILL BE MAXING).

GIVEN ALL THE ABOVE IT APPEARS THAT WE CAN MAINTAIN A SLIGHT CHANCE
OF THUNDERSTORMS FOR MOST OF THE REGION OVERNIGHT. THE CURRENT LACK
OF INSTABILITY... NOCTURNAL COOLING... CLIMATOLOGY... AND THE
CURRENT DROUGHT SUGGEST TO KEEP POP LOW. LOWS 65-70 WITH SKIES
BECOMING MOSTLY CLOUDY. -BADGETT

FOR MONDAY...

ATMOSPHERE WILL DRY OUT THROUGH EARLY AFTERNOON WITH
ANOTHER CHANCE FOR SCATTERED THUNDERSTORMS IN THE LATE
AFTERNOON/EARLY EVENING TIMEFRAME...THOUGH NOT EXPECTING ANOTHER
LARGE QLCS EVENT ALTHOUGH SPC IS CONTINUING SLIGHT RISK FOR DAY 2
WITH 15% SEVERE PROBABILITIES. SHEAR...CAPE...AND LAPSE RATES ALL
APPEAR TO BE A BIT LESS THAN PREVIOUS AFTERNOONS WITH PERHAPS A
FOCUS FOR BEST CHANCES IN THE SOUTHWEST. TEMPERATURES A BIT TRICKY
FOR TOMORROW AS A BACKDOOR FRONT IS PROGGED TO PUSH ITS WAY INTO THE
CWA FROM THE NORTHWEST POTENTIALLY COOLING HIGH TEMPERATURES IN THE
CENTRAL AND NORTHEASTERN PORTIONS OF THE CWA INTO THE MID OR UPPER
80S. FOR SOUTHERN AND WESTERN SECTIONS HOT AND HUMID CONDITIONS WILL
CONTINUE MONDAY WITH TEMPERATURES IN THE MID 90S AND SOME HEAT
INDICES APPROACHING 100 DEGREES IN SOUTHERN COUNTIES. LOWS UPPER 60S
TO LOW

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT...
AS OF 245 PM SUNDAY...

TUE AND TUE NIGHT: SOME FORECAST MODIFICATIONS THIS PERIOD
NECESSITATED DUE TO A STRONGER THAN EARLIER PROGGED MID LEVEL TROUGH
SAMPLED OVER IL AT 12Z THIS MORNING...AND THE RESULTANT AFFECT OF
DRIVING AN ATTENDING LOW LEVEL FRONTAL TO AROUND THE SC STATE LINE
BY LATE MON NIGHT-EARLY TUE. THE NWP MODELS MAINTAIN A STRONG SIGNAL
THAT A MCS IS LIKELY TO DEVELOP FROM IA/IL ESE'WRD THROUGH THE OH
VALLEY MON AFTERNOON...THEN ACROSS THE VIRGINIAS AND POSSIBLY AS FAR
SOUTH AS NC THROUGH EARLY TUE. HAVE ACCORDINGLY INTRODUCED A
SLIGHT-CHANCE POP OVER THE NE PIEDMONT AND NORTHERN/CENTRAL COASTAL
PLAIN EARLY TUE. THE OTHER FORECAST RAMIFICATION WILL BE FOR
TEMPERATURES UP TO A FEW DEGREES COOLER THAN PREVIOUSLY INDICATED --
WITH HIGHS GENERALLY IN THE MIDDLE 90S -- DESPITE THE NOW WELL-
ADVERTISED STRENGTHENING OF A MID LEVEL RIDGE INTO THE SOUTHEASTERN
US. THE ESTABLISHMENT OF THE RIDGE SHOULD LARGELY INHIBIT ANY
ADDITIONAL SHRA/TSRA DEVELOPMENT TUE AFTERNOON AND NIGHT...EXCEPT
FOR WHERE LINGERING OUTFLOW FROM EARLIER DAY CONVECTION COULD SPARK
AN ISOLATED STORM INVOF THE INTERSTATE 95 CORRIDOR. LOWS IN THE
UPPER 60S TO LOWER 70S.

WED AND WED NIGHT: IN SLOWLY PROGRESSIVE...UNDERNEATH HIGHER
LATITUDE BLOCKED...FLOW ALOFT...THE MID LEVEL RIDGE AXIS SHOULD
CREST OVER CENTRAL AND EASTERN NC EARLY WED...THEN DRIFT OFFSHORE
LATE WED AND WED NIGHT. WED SHOULD BE THE HOTTEST DAY OF THE
WEEK...WHEN THE LOW LEVEL THERMAL RIDGE -- CHARACTERIZED BY
CONSENSUS H85 TEMPERATURES OF 20-22C AND LOW LEVEL THICKNESS VALUES
OF 1430-1440 METERS -- WILL BE CENTERED DIRECTLY OVERHEAD THE
CLIMATOLOGICALLY HOTTEST SANDHILLS AND COASTAL PLAIN. HIGHS OF 94 TO
101 DEGREES...WHICH WILL YIELD HEAT INDICES IN THE 100-105 DEGREE
RANGE AWAY FROM THE NW PIEDMONT COUNTIES (WHERE A RELATIVE MINIMUM
IN TEMPS/DEWPOINTS WILL RESIDE). MOST CONVECTION...ASIDE FROM THE
ISOLATED VARIETY SHOULD REMAIN IN THE MOUNTAINS AND POINTS
WESTWARD...IN CLOSER PROXIMITY TO THE PROGRESSIVE TROUGH AND
ASSOCIATED CYCLONIC FLOW ALOFT. LOWS 70-75.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 305 PM SUNDAY...

THE AFOREMENTIONED TROUGH ALOFT SHOULD GET INCREASINGLY
SHEARED/FLATTENED...IN ZONAL FLOW BENEATH THE HIGHER LATITUDE
BLOCKING...AS IT PROGRESSES TOWARD THE EAST COAST THROUGH THE START
OF THE WEEKEND. THE NWP MODELS ACCORDINGLY INDICATE AN ATTENDING LOW
LEVEL FRONTAL ZONE WILL DRIFT INTO...THEN BECOME QUASI-STATIONARY
AND INCREASINGLY EAST-WEST ORIENTED...OVER THE MID ATLANTIC REGION
LATE WEEK THROUGH THE WEEKEND. COOLER TEMPS GENERALLY IN THE UPPER
80S NORTH TO LOWER-MID 90S SOUTH...AND AN INCREASED LIKELIHOOD OF
SCATTERED SHRAS/TSRAS GIVEN THE PROXIMITY OF THE FRONTAL
ZONE...SHOULD PREVAIL.

&&

.AVIATION /00Z MONDAY THROUGH THURSDAY/...
AS OF 750 PM SUNDAY...

STILL A DECENT AMOUNT OF UNCERTAINTY DURING THE NEXT 24 HOURS WITH
RESPECT TO THE PRECIP CHANCES ACROSS CENTRAL NC. AFTER A LACK OF
PRECIP ASSOCIATED WITH THE FIRST UPPER LEVEL DISTURBANCE THAT MOVED
OVER THE REGION EARLIER THIS AFTERNOON...ANOTHER SHOT OF RAIN AND
POSSIBLY THUNDERSTORMS IS EXPECTED TO COME THROUGH DURING THE
OVERNIGHT HOURS...BEGINNING AROUND 03Z ACROSS THE TRIAD AND THEN
PROGRESSING SOUTH AND EAST DURING THE NEXT SEVERAL HOURS. THIS
DISTURBANCE IS CURRENTLY LOCATED NEAR SOUTHERN OHIO/NORTHERN
KENTUCKY AND IS PROGGED TO TRACK TO THE SOUTHEAST ALONG THE NC/VA
BORDER. THEREFORE...THE GREATEST CHANCE OF PRECIP WILL BE ACROSS THE
NORTHERN TAF SITES. OTHERWISE...AT THE MOMENT...THERE DOES NOT SEEM
TO BE TOO MUCH THREAT FOR FOG/STRATUS DEVELOPMENT OVERNIGHT DUE TO
THE LACK OF RAIN TODAY. HOWEVER...IF ANY PRECIP OCCURS OVERNIGHT AT
A GIVEN TAF LOCATION...A BRIEF PERIOD OF FOG/STRATUS WILL BE
POSSIBLE. MONDAY AFTERNOON EXPECT ANOTHER BREEZY DAY...WITH GUSTS
AROUND 20-25 KNOTS POSSIBLE. AS HAS BEEN THE CASE THE PAST SEVERAL
DAYS...SCATTERED STORMS WILL BE POSSIBLE DURING THE LATE AFTERNOON
HOURS...BUT CONFIDENCE IN COVERAGE/LOCATION IS TOO LOW TO INCLUDE
ANY MENTION IN THE TAFS AT THIS TIME.

OUTLOOK...MONDAY EVENING WILL AGAIN FEATURE THE POTENTIAL FOR
SCATTERED THUNDERSTORMS ALTHOUGH COVERAGE AND STRENGTH DOES NOT
APPEAR TO BE QUITE AS LARGE AS TODAY. DIURNAL SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO BE A POSSIBILITY THROUGH THE
REMAINDER OF THE PERIOD.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BADGETT
NEAR TERM...BADGETT/ELLIS
SHORT TERM...MWS
LONG TERM...MWS
AVIATION...KRR/ELLIS
Hazardous weather outlook, Jun 19, 5:55 PM EDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
555 PM EDT SUN JUN 19 2011

NCZ007>011-021>028-038>043-073>078-083>086-088-089-202200-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
555 PM EDT SUN JUN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

HAZARDOUS WEATHER IS NOT ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND MONDAY
EVENING AS A WEAK COLD FRONT AND SEVERAL UPPER LEVEL DISTURBANCES
MOVE INTO THE REGION. THE MAIN THREAT WILL BE DAMAGING WIND.

BADGETT/ELLIS

In the hours before

Special weather statement, Jun 19, 11:12 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1112 PM EDT SUN JUN 19 2011

NCZ008>010-200415-
GRANVILLE-VANCE-WARREN-
1112 PM EDT SUN JUN 19 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS WARREN...VANCE AND GRANVILLE
COUNTIES THROUGH 1215 AM EDT...

AT 1112 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
OAK HILL...OR ABOUT 6 MILES SOUTHEAST OF VIRGILINA...MOVING EAST AT
40 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE STOVALL...TUNGSTEN...
BULLOCKSVILLE...DREWRY...NORLINA...WARRENTON.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3622 7800 3638 7879 3655 7878 3655 7796
TIME...MOT...LOC 0312Z 276DEG 35KT 3648 7865

77
Special weather statement, Jun 19, 11:32 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1132 PM EDT SUN JUN 19 2011

NCZ041-042-077-200430-
HARNETT-JOHNSTON-WAKE-
1132 PM EDT SUN JUN 19 2011

...STRONG THUNDERSTORMS WILL AFFECT SOUTHEAST WAKE... EASTERN
HARNETT... AND JOHNSTON COUNTIES THROUGH 1230 AM...

AT 1130 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES
SOUTH OF GARNER TO 3 MILES NORTHEAST OF LILLINGTON... MOVING EAST AT
40 MPH.

HAZARDS INCLUDE...
OCCASIONAL LIGHTNING.
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
BRIEF VERY HEAVY RAIN.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3573 7821 3573 7820 3573 7818 3571 7816
      3536 7822 3530 7892 3581 7873
TIME...MOT...LOC 0330Z 269DEG 35KT 3562 7856

BADGETT
Special weather statement, Jun 19, 11:59 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1159 PM EDT SUN JUN 19 2011

NCZ010-011-026>028-200530-
EDGECOMBE-FRANKLIN-HALIFAX-NASH-WARREN-
1159 PM EDT SUN JUN 19 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS NASH...WARREN...HALIFAX...
FRANKLIN AND EDGECOMBE COUNTIES THROUGH 130 AM EDT...

AT 1158 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF WISE
TO SPRING HOPE...OR ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
WARRENTON TO 13 MILES SOUTHWEST OF NASHVILLE...MOVING EAST AT 35 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...MACON...LAKE
GASTON...ARCOLA...RED OAK...AIRLIE...SHARPSBURG... WARRENTON...
ROCKY MOUNT... TARBORO... AND ROANOKE RAPIDS.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3651 7788 3648 7764 3645 7762 3641 7754
      3634 7758 3631 7756 3631 7742 3625 7738
      3580 7743 3570 7761 3571 7771 3583 7775
      3587 7783 3584 7785 3584 7790 3578 7806
      3581 7826 3587 7828 3655 7826 3655 7790
TIME...MOT...LOC 0358Z 282DEG 28KT 3655 7813 3588 7815

77
Special weather statement, Jun 20, 12:13 AM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1213 AM EDT MON JUN 20 2011

NCZ088-089-200515-
CUMBERLAND-SAMPSON-
1213 AM EDT MON JUN 20 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON AND CUMBERLAND
COUNTIES THROUGH 115 AM EDT...

AT 1212 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CEDAR CREEK...OR ABOUT 10 MILES SOUTHEAST OF FAYETTEVILLE...MOVING
EAST AT 35 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE AUTRYVILLE...
SALEMBURG...AND...ROSEBORO...CLINTON...TURKEY.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3483 7849 3485 7850 3485 7862 3487 7882
      3506 7885 3519 7816 3509 7817 3508 7815
      3505 7815 3489 7814 3481 7817 3480 7818
TIME...MOT...LOC 0412Z 265DEG 32KT 3498 7871

77
Special weather statement, Jun 20, 1:02 AM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
102 AM EDT MON JUN 20 2011

NCZ025-040-041-200600-
CHATHAM-DURHAM-WAKE-
102 AM EDT MON JUN 20 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE...DURHAM AND CHATHAM
COUNTIES THROUGH 200 AM EDT...

AT 102 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PITTSBORO...MOVING EAST AT 35 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...JORDAN LAKE...AND...
FEARRINGTON...CARPENTER...AND...APEX...CARY...AND...MORRISVILLE...RDU
INTERNATIONAL AIRPORT...RALEIGH...NEW HOPE.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

&&

LAT...LON 3563 7857 3561 7908 3563 7912 3562 7914
      3561 7915 3560 7931 3585 7935 3585 7924
      3586 7925 3587 7917 3586 7902 3589 7901
      3596 7845
TIME...MOT...LOC 0502Z 259DEG 29KT 3574 7913

GIH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 11:12 PM EDTSpecial Weather StatementRAHVance, Warren63 min
Jun 19, 11:32 PM EDTSpecial Weather StatementRAHHarnett, Johnston, Wake58 min
Jun 19, 11:35 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston, Wayne, Wilson55 min
Jun 19, 11:59 PM EDTSpecial Weather StatementRAHEdgecombe, Halifax, Nash, Warren91 min
Jun 20, 12:13 AM EDTSpecial Weather StatementRAHCumberland, Sampson62 min
Jun 20, 12:53 AM EDTSevere Thunderstorm WarningRAHSampson52 min
Jun 20, 1:02 AM EDTSpecial Weather StatementRAHChatham, Wake58 min
Jun 20, 1:54 AM EDTSpecial Weather StatementRAHJohnston, Wilson66 min
Jun 20, 4:40 AM EDTSpecial Weather StatementRAHWayne65 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.